NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › EDS/MS/Chiari › Horrible Diamox Reactions
- This topic has 2 replies, 2 voices, and was last updated 6 years, 1 month ago by Dr. Diana.
January 26, 2017 at 6:42 pm #1078Kristina StephensonParticipant
What a ride this has been. I’ve been sick for 3 years didn’t know what with until 2015 when I tested for Lyme Disease and co-infections. I’ve tried every treatment you can think of and all cause severe inflammation feeling in my body and worsen my mental symptoms.
Since 2013 I lost the ability to read or watch tv, everything was overstimulating and my personality changed overnight. I knew from the early beginning that I had POTS as someone mentioned it to me and I tested myself at home. This was confirmed this past Fall by a neurologist.
I mostly have severe neurological symptoms depression, concentration issues, suicidal thoughts, brain fog, mind racing, etc. I don’t have typical “Lyme” symptoms which made me search further for answers and someone told me about “The Driscoll Theory”. I read the book and it sounded exactly like me, I ended up having a large seizure and ended up in the hospital going completely nuts. I mentioned Diamox to my Lyme Dr and he had treated patients with it before.
I was started on 250mg in the morning and 250mg in the evening…all of my “Lyme” symptoms disappeared overnight it was like a miracle. I could think again, open my own mail and read it, watch tv/movies and even read the book.
Then Diamox took an ugly turn…. I developed severe suicidal ideation after dosing it, extreme fatigue sleeping a ton of hours every night, mood swings, blurred vision, extreme nausea/anorexia, vomiting, severe headaches, weakness, confusion, facial numbness and tingling in my extremeties and face, worsening of POTS increased food reactions,- now limited to about 10 foods.
I read in the book that a starting dose should be much lower so I quartered a 250mg pill and took it in the morning instead. I ended up still having the same effects maybe even worse. Literally crying and having the worst depression one could ever imagine, throwing up after I eat anything, seizures. I’m trying to figure out what the heck is going on here.
Can anyone please help me? I don’t know whether I should stop taking this or not. Everyone said I was so much more like me when I first started it and I know I was but now it’s turned on me. I’m pretty scared and have been through so much with Lyme treatment that I am so worn down from trying to get better. All I want is to have my beautiful life back.January 27, 2017 at 8:06 am #6089TerriannParticipant
My heart goes out to you. I know what it’s like to have a beautiful life stolen away. I haven’t tried the diamox yet but from everything I’ve read on it you must keep an eye on your co2 levels while on this drug. Hopefully someone will chime in that can give you good advice on what to do next. Please know you’ll be in my thoughts and prayers.
TerriJanuary 30, 2017 at 5:14 pm #6090Dr. DianaKeymaster
Yes! Excellent advice! Your doctor should be monitoring your electrolytes — you need your CO2 levels to stay at 22 or above for Diamox to work well, and you do not want to drift to acidity. The symptoms of acidosis can mimic POTS (and other nasties). I hope that helps! As someone who depended up on it for a couple of years to even function, it was a Godsend that was worth working hard to keep working. I put everything I know about how to keep Diamox working well in the chapter in the book (the Driscoll Theory) for you. Gentle hugs…
- You must be logged in to reply to this topic.